Format

Send to

Choose Destination
JAMA. 1982 May 7;247(17):2385-8.

Risks to children from computed tomographic scan premedication.

Abstract

We observed serious adverse reactions after premedication for computed tomographic (CT) head scans and therefore determined rates and risk factors for such reactions among 106 hospitalized children monitored by an intensive drug surveillance program. Reactions occurred in 13 patients (13%), including four cases of life-threatening cardiorespiratory depression or arrest after narcotic premedication. Other reactions included CNS depression, behavior changes, voiding problems, and vomiting. The risk of reaction was elevated in subjects who received high doses of a premedication drug (relative risk, 5.2) and in those who received four or more premedication (relative risk, 3.7). All life-threatening reactions occurred among infants younger than 3 months, and two of these followed medication with only morphine sulfate, in the recommended dose. Risks of adverse reactions from premedication should be considered by physicians who order CT scans for hospitalized children.

PMID:
7069896
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center